MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The accordion effect on the device has been determined not reportable.This report is for the separated condition in which the device was received by the manufacturer.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information and/or completion of the investigation.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information and/or completion of the investigation.
 
Event or Problem Description
It was reported that during a left leg angiogram, a v18 guide wire was used inside a crosscath support catheter to advance through the lesion toward the target area.The physician noticed buckling of the catheter and decided to exchange catheters.When pulling the crosscath support catheter back out of the patient, the catheter would not slide back over the wire; they were essentially stuck together.In order to maintain purchase with the wire, a portion of the catheter was cut open and pealed back in an attempt to separate the two.However, that is when they noticed the accordion-like effect on the catheter.Eventually both the wire and catheter were removed from the patient together.The device was returned to the manufacturer; upon inspection, it was found to be separated at the strain relief.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One used crosscath support catheter was returned for investigation.A wire guide is attached to the entire length of the catheter.Strain relief and hub are separated from the catheter.No damage is noted to the hub or the strain relief.None of the catheter is noted inside the hub or strain relief.The catheter is separated in two segments.Three marker bands are present, but are separated from segment one of the catheter.Hydrophilic coating is present on the catheter.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There was one other reported complaint for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported that during a left leg angiogram, a v18 guide wire was used inside a crosscath support catheter to advance through the lesion toward the target area.The physician noticed buckling of the catheter and decided to exchange catheters.When pulling the crosscath support catheter back out of the patient, the catheter would not slide back over the wire; they were essentially stuck together.In order to maintain purchase with the wire, a portion of the catheter was cut open and pealed back in an attempt to separate the two.However, that is when they noticed the accordion-like effect on the catheter.Eventually both the wire and catheter were removed from the patient together.The device was returned to the manufacturer; upon inspection, it was found to be separated at the strain relief.Follow-up with the physician revealed that the separation occurred while the catheter was halfway out of the leg.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6563112
Report Number1820334-2017-00950
Device Sequence Number10784054
Product Code KRA
UDI-Device Identifier00827002515772
UDI-Public(01)00827002515772(17)191026(10)7388940
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXC3.4-2.2-18-150-P-NS-0
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight75